Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2005, 9:18 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 9:18 PM CDT (02:18 UTC)
- Expired
- Jun 7, 2005, 10:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McKenzie County, ND, Williams County, ND
The radar
The Glasgow radar (KGGW), 205 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 080218 SVRBIS NDC053-105-080300- /O.NEW.KBIS.SV.W.0082.050608T0218Z-050608T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 918 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA WESTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA THIS INCLUDES THE CITY OF WILLISTON * UNTIL 1000 PM CDT(900 PM MDT) * AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF WILLISTON TO 18 MILES SOUTHWEST OF WILLISTON...AND MOVING WEST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RURAL SOUTHWESTERN WILLIAMS COUNTY AROUND 930 PM CDT RURAL WESTERN WILLIAMS COUNTY AROUND 950 PM CDT LAT...LON 4856 10403 4783 10400 4785 10353 4862 10369 $$ RSL
1 follow-up statement
000 WWUS53 KBIS 080258 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 958 PM CDT TUE JUN 7 2005 NDC053-105-080308- /O.EXP.KBIS.SV.W.0082.000000T0000Z-050608T0300Z/ WILLIAMS ND-MCKENZIE ND- 958 PM CDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCKENZIE AND WESTERN WILLIAMS COUNTIES EXPIRES AT 1000 PM CDT(900 PM MDT)... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4856 10403 4783 10400 4785 10353 4862 10369 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Jun 7, 2:40 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT TUE JUN 7 2005 .SHORT TERM... MAIN CONCERNS ARE SEVERE THUNDERSTORMS AND FLASH FLOODING TONIGHT. A SURFACE LOW CENTERED IN THE CENTRAL PLAINS WILL CAUSE EASTERLY WINDS AND AMPLE MOISTURE TONIGHT. A SHORT WAVE OVER COLORADO WILL ROTATE RAPIDLY NORTHEAST INTO NORTH DAKOTA TONIGHT AND THEN DEVELOP INTO A SMALL INTENSE CLOSED LOW. COOLING ALOFT AND A CONTINUING SUPPLY OF MOISTURE IN LOWER LAYERS WILL SET THE STAGE FOR POSSIBLE SEVERE THUNDERSTORMS AND TORRENTIAL RAINS. THE THREAT OF SEVERE STORMS WILL END WEDNESDAY AS THE SURFACE LOW MOVES NORTHEAST OUT OF THE AREA AND UPPER RIDGING STARTS IN THE SOUTHWEST. BUT THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS SOUTHWEST FLOW AND SHORT WAVES RESUME. .LONG TERM... LONG RANGE MODELS SIMILAR WITH UNSTABLE WEATHER THROUGH THE LONG TERM. SERIES OF SHORTWAVES AND TROUGHS MOVING THROUGH WILL CONTINUE TO BRING THE THREAT OF THUNDERSTORM ACTIVITY TO THE REGION. MADE LITTLE CHANGES FROM PREVIOUS FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH WEST AND CENTRAL NORTH DAKOTA TONIGHT... && LM/RGT
Hazardous weather outlook, Jun 7, 4:13 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT TUE JUN 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080912- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 413 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON IN NORTHWEST AND NORTH CENTRAL SOUTH DAKOTA...THEN MOVE NORTH INTO SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...SPREADING INTO THE NORTH WEST AND NORTH CENTRAL BY EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jun 7, 8:35 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLASH FLOOD SELFRIDGE 46.04N 100.92W
06/07/2005 SIOUX ND LAW ENFORCEMENT
FLASH FLOODING WAS OCCURRING ALONG HIGHWAY 6 FROM THE
JUNCTION OF HIGHWAY 21 SOUTHWARD TO THE SOUTH DAKOTA
BORDER. SHERIFF ADVISES NO TRAVEL HERE. ROADWAY UNDER
WATER IN MANY PLACES.
&&
VJENSENLocal storm report, Jun 7, 9:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL STRASBURG 46.13N 100.16W
06/07/2005 1.00 INCH EMMONS ND TRAINED SPOTTER
0906 PM FLASH FLOOD FORT YATES 46.09N 100.63W
06/07/2005 SIOUX ND LAW ENFORCEMENT
4 TO 8 INCHES OF WATER OVER HIGHWAY 24
0910 PM FLASH FLOOD SELFRIDGE 46.04N 100.92W
06/07/2005 SIOUX ND CO-OP OBSERVER
3.30 INCHES OF RAINFALL IN 1 HOUR.
0910 PM FLASH FLOOD 7 N SELFRIDGE 46.14N 100.92W
06/07/2005 SIOUX ND CO-OP OBSERVER
WATER RUNNING OVER THE ROAD ALONG HIGHWAY 6
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:25 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 50 min |
| Jun 7, 8:04 PM CDT | Flash Flood Warning | BIS | Burleigh, Emmons, Morton, Sioux | 3 hr |
| Jun 7, 8:07 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 38 min |
| Jun 7, 8:19 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jun 7, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 44 min |
| Jun 7, 8:41 PM CDT | Flash Flood Warning | BIS | Grant, Sioux | 2 hr |
| Jun 7, 8:47 PM CDT | Tornado Warning | BIS | Emmons | 28 min |
| Jun 7, 8:53 PM CDT | Tornado Warning | BIS | Emmons | 37 min |
| Jun 7, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 46 min |
| Jun 7, 10:02 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 43 min |
| Jun 7, 10:20 PM CDT | Flash Flood Warning | BIS | Dickey, Kidder, LaMoure, Logan, McIntosh, Stutsman | 115 min |
| Jun 7, 10:35 PM CDT | Tornado Warning | BIS | Dickey | 25 min |
| Jun 7, 10:59 PM CDT | Tornado Warning | BIS | Dickey | 46 min |
| Jun 7, 11:46 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 22 min |
| Jun 7, 11:53 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 37 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.